New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 8/16/2007 1:19 PM (GMT -6)   

Hi Everyone,

Just a short note to let you all know that the MRI showed a new active lesion, hence the new symptoms. We 1st thought this was the Lyrica i was just prescribed, but nope, not quite. Its a flair. Very off balance and can not walk well at all. Neuro gave me a choice to either ride it out or Solumedrol. I chose the steroids. I had first one today, just got back and will go tomorrow and Sat. I can not ride out the storm anymore. And how does he know it will only be 4-6 wks long if i did ? (thats what he said). I mean, can he see into the future? Can he guarantee me no more disability from this new flair? I dont understand these docs some time. What would he do if he was in this situation? Wow! They crack me up.

Love,

Lynn


Dx Dec 06, Rebif,44mcgs 3 x wk, Baclofen, Lyrica, Celexa

Post Edited (Sweetlydia66) : 8/16/2007 5:13:22 PM (GMT-6)


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 8/16/2007 1:26 PM (GMT -6)   
Given how severe the side effects from the steroids can be, doctors often give you the choice to ride out a flare. The steroids may -- or may not -- reduce the length of the exacerbation, and may -- or may not -- decrease your chance of disability. No, the doctor can't guarantee y ou no more disability, but the steroids aren't a guarantee of no more disability either.

What would he do? He would think about how often he'd taken steroids in the past year, decide just how severe the disability is from the current flare (can he really not walk, or is he just more clumsy? Can he still eat/dress himself/bathe himself/ toilet himself / get around to do essential self care? If the answer is "yes", then he may choose to ride out the flare. NOT taking steroids has little to do with long-term disability; they only help shorten the current flare.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


AnitaLynn
Regular Member


Date Joined Mar 2006
Total Posts : 75
   Posted 8/16/2007 1:37 PM (GMT -6)   
Your doctor probably gave you the choice because steriods have some heavy side effects.

When I was on steriods I had facial hair, I could not sleep, when I did sleep I woke up in a horrible sweat, I gained 10 pounds, I was cranky, hungry all the time, I was extremely hot all the time. Most of the time I laid on the couch because I was so uncomfortable. It was not a fun time. Not to mention I had to be in the hospital half the day for five days. Which you think is not that big of a deal, but when your laying beside some really sick person moaning and groaning it is just not fun.

But it did cure my double vision. So I hope the steriods do what you want it to do. Good luck.

Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 8/16/2007 2:17 PM (GMT -6)   
Hi Gals,
Thanks for the response, I havent had steroids alot, Just once to get me under control when i finally got a dx after a year and a half last Dec. . I have a young daughter who needs me, there fore i can not wait around, i can not function like this. I cant get around at work, etc. That is why i went the steroid way. Last time on the steroids was not bad at all. I just felt like i drank 10 cups of coffee, LOL and then it past. A little sleeplessness but nothing severe. Anita i only have to go for outpatient for one hour for 3 days and then wean off with prednisone pack. You must have had some heavy duty stuff , maybe different than this. Sorry if i rambled about my neuro in my first post, i just get soooo frustrated, i hate this.
I will let you all know how i do.
Lynn
Dx Dec 06, Rebif,44mcgs 3 x wk, Baclofen, Lyrica, Celexa


AnitaLynn
Regular Member


Date Joined Mar 2006
Total Posts : 75
   Posted 8/16/2007 3:47 PM (GMT -6)   
I was very frustrated about my situation also. I was so scared that I would not be getting my eye sight back. That is why I chose the steriods. I really can relate to you. Like I said before the steriods did work, it just wasn't a very fun ride for me.

By the way me doctor told me it would only be an hour also, but the steriods screw up your electrolytes and I had to get tested after every dose before I could go home. There was one day I was there for 6 hours because they had to give me some potassium because I was in danger levels. Usually it took 3 to 4 hours not 1. It was just crazy. Maybe I was on something stronger than yours.

Again goodluck and hopefully everything turns out fine.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 4:12 PM (GMT -6)
There are a total of 2,884,382 posts in 316,483 threads.
View Active Threads


Who's Online
This forum has 157608 registered members. Please welcome our newest member, nycusc.
446 Guest(s), 7 Registered Member(s) are currently online.  Details
PeteZa, notsosicklygirl, 81GyGuy, fragilant, Tsak11, The Dude Abides, garyDouglas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer